Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 180, NWS Albany, NY

August 21, 20114 counties in New York

NWS Albany, NY issued this severe thunderstorm warning at Aug 21, 2011, 6:08 PM EDT for 4 counties in New York. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2011, 6:08 PM EDT (22:08 UTC)
Expired
Aug 21, 2011, 7:15 PM EDT
In force
67 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Albany County, NY, Columbia County, NY, Greene County, NY, Rensselaer County, NY

The radar

The Albany radar (KENX), 40 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 21, 1:20 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.1 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 453 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
453 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1024 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

010 
WUUS51 KALY 212208
SVRALY
NYC001-021-039-083-212315-
/O.NEW.KALY.SV.W.0180.110821T2208Z-110821T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
608 PM EDT SUN AUG 21 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  NORTHEASTERN GREENE COUNTY IN EAST CENTRAL NEW YORK...
  NORTHERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  SOUTHERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 715 PM EDT

* AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  WEST OF COXSACKIE...OR 12 MILES NORTHWEST OF CATSKILL...AND MOVING
  NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   COXSACKIE BY 615 PM EDT...
   NEW BALTIMORE AND RAVENA BY 625 PM EDT...
   SELKIRK AND KINDERHOOK BY 630 PM EDT...
   CASTLETON-ON-HUDSON AND VALATIE BY 635 PM EDT...
   EAST GREENBUSH BY 645 PM EDT...
   NASSAU BY 650 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4240 7340 4226 7371 4220 7397 4246 7415
      4275 7345 4255 7333
TIME...MOT...LOC 2208Z 238DEG 24KT 4239 7393

$$

TAW/KGM
1 follow-up statement
145 
WWUS51 KALY 212249
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
649 PM EDT SUN AUG 21 2011

NYC001-021-039-083-212315-
/O.CON.KALY.SV.W.0180.000000T0000Z-110821T2315Z/
ALBANY NY-GREENE NY-COLUMBIA NY-RENSSELAER NY-
649 PM EDT SUN AUG 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTHERN RENSSELAER...NORTHERN COLUMBIA...NORTHEASTERN GREENE AND
SOUTH CENTRAL ALBANY COUNTIES...

AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR NASSAU...MOVING NORTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MILLERS CORNERS...NORTH SCHODACK...SHIVERS CORNERS AND SLITERS BY
  655 PM EDT...
  NORTH NASSAU...HOAG CORNERS AND TOTEM LODGE BY 700 PM EDT...
  DUNHAM HOLLOW...WEST STEPHENTOWN AND DENAULT CORNERS BY 705 PM
  EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4241 7341 4227 7371 4220 7397 4246 7415
      4275 7345 4255 7333
TIME...MOT...LOC 2249Z 238DEG 24KT 4253 7362

$$

TAW/KGM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 2:49 PM EDT, 3 hours 19 minutes earlier.

Area forecast discussion, Aug 21, 2:49 PM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
249 PM EDT SUN AUG 21 2011

.SYNOPSIS...
A COLD FRONT MOVE ACROSS THE REGION WITH SHOWERS AND THUNDERSTORMS
OCCURRING AHEAD AND ALONG THE FRONT WITH STRONG TO SEVERE
THUNDERSTORMS INTO THIS EVENING. HIGH PRESSURE WILL BEGIN TO BUILD
INTO OUR AREA ON MONDAY WITH FAIR AND DRIER WEATHER INTO THE MID
WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
SEVERE THUNDERSTORM WATCH #795 REMAIN IN EFFECT. UPDATED TO BETTER
REFLECT BREAK IN CONVECTION. NEXT ROUND OF CONVECTION AHEAD OF
COLD FRONT LATE THIS AFTERNOON INTO THIS EVENING.

SEVERE THUNDERSTORM WATCH #795 IS IN EFFECT FOR THE ENTIRE FORECAST
UNTIL 01Z/9 PM EDT. DEALING WITH SEVERE THUNDERSTORMS AT THIS TIME.
ACTUAL COLD FRONT MOVING ACROSS WESTERN NEW YORK WITH LINE OF
CONVECTION. SHOULD GET A BIT OF BREAK BETWEEN THIS ROUND OF SEVERE
BEFORE WE GET GOING AHEAD LATER THIS AFTERNOON.

AS OF 10 AM EDT...AN ACTIVE SEVERE WEATHER DAY LOOKS LIKELY THIS
AFTERNOON WITH MULTIPLE BANDS OF SHOWERS AND THUNDERSTORMS TO
IMPACT THE FORECAST AREA THIS AFTERNOON INTO THE EARLY EVENING.
THE INITIAL CONVECTION IS ASSOCIATED WITH A WEAK MID LEVEL VORT
MAX AND SOME LOW AND MID LEVEL THERMALS ADVECTION. THE LATEST NAM
SHOWS SOME ELEVATED INSTABILITY WITH SHOWALTER VALUES OF 0 TO -2C
OVER THE SOUTHERN ADIRONDACK PARK. WE HAVE HAD A FEW STRONG
THUNDERSTORMS MOVE ACROSS HERKIMER AND HAMILTON COUNTIES. WE HAVE
HAVE RETOOLED THE POP AND WX TRENDS TO ADDRESS THIS THREAT.

OUR HIRES WRF BASE REF PRODUCT SEEMS TO HAVE A GOOD HANDLE ON
THINGS AT THIS POINT...AND IT SHOWS A RATHER INTENSE LINE OF
CONVECTION FORMING TOWARDS 20Z...AND CROSSING THE FORECAST AREA BY
0100Z.

THE 12Z KALB SOUNDING SHOWS ONLY 0-6 KM SHEAR VALUES OF 24 KTS
NOW...BUT WE EXPECT THE DEEP SHEAR TO INCREASE TO 40-50 KTS BY THE
LATE PM WITH A MULTICELL LINE...AND PERHAPS SOME SUPERCELL
STRUCTURES WITH MLCAPE/SBCAPES GENERALLY 1000-2000 J/G OVER THE
FCST AREA. THE 12Z SOUNDING ALL SHOWS H850-500 LAPSE RATES OF 6.8
C/KM WITH A WET BULB ZERO HEIGHT OF 10.3 KFT. THERE IS LOW-LEVEL
VEERING IN THE BOUNDARY LAYER...BUT WITH THE STRONG CYCLONICALLY
CURVED MID/UPPER LEVEL JET STREAK APPROACHING LATER TODAY WE
BELIEVE THE PRIMARY SEVERE THREAT WILL BE WIND...WITH SOME HAIL.

THE LATEST MAGLENTA SEVERE WEATHER INDEX CAME OUT WITH A MAJOR
SEVERE WEATHER EVENT POSSIBLE. THIS IS A CONDITIONAL POINT INDEX
FROM PAST COMET RESEARCH.

HERE ARE THE PARAMETERS INPUTTED:
CAPE = 1500 J/KG
MAX SOUNDING WINDS = 65
EHI = 1.0
SRH (0-3 KM) = 150 (M/S)2
STORM SPEED = 30 KTS

WE WILL CONTINUE TO MONITOR THE MESOSCALE TRENDS. THE ONE LIMITER
ON THE AREAL EXTENT OF TODAYS CONVECTION WOULD BE THE CLOUD COVER.
THERE BREAKS IN THESE BANDS...AND THE UPPER LEVEL DYNAMICS BECOME
MORE IMPRESSIVE BY THE MID PM...INTO THE EARLY EVENING.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
AT THE SURFACE RIDGING BEGINS TO BUILDS IN ON MONDAY....HOWEVER
ALOFT THE UPPER TROUGH AXIS WILL MOVE OVERHEAD. SHORT WAVE ENERGY
MOVING THROUGH WITH THE TROUGH AXIS NOT EXPECTED TO MOVE TO THE EAST
UNTIL TUESDAY MORNING. HEIGHTS RISE ON TUESDAY WITH RIDGING BUILDING
ALOFT TOO...DRY BUT COOL WEATHER. SURFACE HIGH SHIFT OFFSHORE
TUESDAY NIGHT AND MORE ENERGY RIDES OVER TOP THE LARGE UPPER RIDGE
AND DIGS THE LONGWAVE TROUGH OVER THE REGION.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
MODELS ARE IN FAIRLY GOOD AGREEMENT WITH THE LONGWAVE PATTERN WITH
AN UPPER LEVEL LOW REMAINING IN THE VICINITY OF HUDSON BAY AND AN
UPPER LEVEL RIDGE PERSISTING OVER THE ROCKIES AND DESERT SOUTHWEST.
HOW ENERGY MOVING THROUGH THE LONGWAVE TROUGH INTO GREAT LAKES
REGION AND NORTHEAST LATE IN THE PERIOD WILL BE IMPORTANT IN
DETERMINING THE TRACK OF IRENE. HAVE FAVOR GUIDANCE FROM HPC FOR
THE PERIOD.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
ANOTHER ROUND OF CONVECTION WILL OCCUR WITH THE APPROACH AND
PASSAGE OF THE COLD FRONT WHICH IS MOVING EASTWARD ACROSS WESTERN
NEW YORK AT THIS TIME. BEST CHANCES FOR CONVECTION TO IMPACT TAF
SITES IS EARLY THIS EVENING BETWEEN 22Z TO 01Z. MVFR-IFR
CONDITIONS ARE EXPECTED WITH STORMS AS THEY MOVE THROUGH. VFR
CONDITIONS ARE EXPECTED ONCE THE CONVECTION MOVES
THROUGH...HOWEVER WITH MVFR FOG EXPECTED TO FORM AT KGFL AND KPOU
OVERNIGHT AS WINDS BECOME LIGHT.

OUTLOOK...
MON...VFR. SLIGHT CHC -SHRA KGFL.
TUE-WED...VFR EXCEPT FOR EARLY AM MVFR-IFR FOG POSSIBLE.
THU...VFR/MVFR...CHC -SHRA/-TSRA.

&&

.FIRE WEATHER...
A COLD FRONT MOVE ACROSS THE REGION WITH SHOWERS AND THUNDERSTORMS
OCCURRING AHEAD AND ALONG THE FRONT WITH STRONG TO SEVERE
THUNDERSTORMS INTO THIS EVENING. HIGH PRESSURE WILL BEGIN TO
BUILD INTO OUR AREA ON MONDAY WITH FAIR AND DRIER WEATHER INTO THE
MID WEEK.

&&

.HYDROLOGY...
THE POSSIBILITY EXISTS FOR THE AREA TO PICK UP ANOTHER WIDESPREAD
3/4 TO 1 1/2 INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS IN AREAS
WHICH HAVE A PROLONGED PERIOD OF CONVECTION. TRAINING OF
THUNDERSTORMS COULD OCCUR AS SEVERAL LINES OF CONVECTION ARE
POSSIBLE WITH THE LINES ADVANCING EAST AS THE INDIVIDUAL CELLS MOVE
FROM SOUTHWEST TO NORTHEAST. PRECIPITABLE WATER VALUES INCREASE UP
TO 1 3/4 INCHES THIS AFTERNOON WHICH ALSO INDICATES THE POTENTIAL
FOR SOME HEAVY RAINFALL. WHILE THIS AMOUNT OF RAIN IS NOT EXPECTED
TO HAVE A MAJOR IMPACT ON MOST RIVER BASINS...IT MAY BE ENOUGH TO
RESULT IN PONDING OF WATER ON ROADWAYS AND FLOODING OF POORLY
DRAINED LOW LYING AREAS AS WELL AS RESULT IN SIGNIFICANT RISES ON
CREEKS AND STREAMS.

DRIER WEATHER IS EXPECTED FROM MONDAY THROUGH WEDNESDAY WITH JUST
SOME WIDELY SCATTERED TO SCATTERED SHOWERS MONDAY INTO EARLY
MONDAY EVENING MAINLY ACROSS THE NORTHERN MOUNTAINS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA/11/WASULA
NEAR TERM...IAA/11/WASULA
SHORT TERM...IAA
LONG TERM...IAA
AVIATION...IAA
FIRE WEATHER...IAA
HYDROLOGY...IAA/11
Hazardous weather outlook, Aug 21, 1:32 PM EDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
132 PM EDT SUN AUG 21 2011

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-221100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
132 PM EDT SUN AUG 21 2011

...SEVERE THUNDERSTORM WATCH 795 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS LATE THURSDAY INTO THURSDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 21, 5:03 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
503 PM EDT SUN AUG 21 2011

NYZ041>043-083-084-212130-
SOUTHERN WASHINGTON NY-NORTHERN WASHINGTON NY-NORTHERN WARREN NY-
SOUTHEAST WARREN NY-NORTHERN SARATOGA NY-
503 PM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM IN

  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH
HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.
THIS STORM WAS LOCATED NEAR LAKE LUZERNE CAMPGROUND...OR ABOUT 7
MILES SOUTHWEST OF LAKE GEORGE VILLAGE...AND MOVING NORTHEAST AT 30
MPH.

THE THUNDERSTORM WILL BE NEAR...
LAKE GEORGE VILLAGE AND 6 MILES NORTHWEST OF GLENS FALLS BY 510 PM
EDT
COMSTOCK AND 9 MILES SOUTHWEST OF WHITEHALL BY 530 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4362 7345 4343 7329 4324 7380 4340 7392
TIME...MOT...LOC 2103Z 240DEG 25KT 4336 7375

HWJIV
Special weather statement, Aug 21, 5:05 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
505 PM EDT SUN AUG 21 2011

NYZ042-043-212130-
NORTHERN WASHINGTON NY-NORTHERN WARREN NY-
505 PM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM IN

  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...

AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL.  THIS
STORM WAS LOCATED NEAR CHESTERTOWN...OR ABOUT 10 MILES NORTH OF
WARRENSBURG...AND MOVING NORTHEAST AT 30 MPH.

IN ADDITION...THIS STORM HAS SHOWN SOME SIGNS OF ROTATION.

THE THUNDERSTORM WILL BE NEAR...
HULETTS LANDING BY 520 PM EDT
HAGUE AND ROGERS ROCK CAMPGROUND BY 530 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4379 7335 4377 7334 4372 7337 4369 7340
      4365 7341 4353 7374 4368 7387 4379 7363
      4381 7338
TIME...MOT...LOC 2105Z 240DEG 24KT 4365 7369

HWJIV
Special weather statement, Aug 21, 5:34 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
534 PM EDT SUN AUG 21 2011

NYZ043-084-212200-
SOUTHERN WASHINGTON NY-NORTHERN WASHINGTON NY-
534 PM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM IN

  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...

AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR HARTFORD...OR ABOUT 8 MILES NORTHEAST OF HUDSON FALLS...
AND MOVING NORTHEAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
COMSTOCK BY 540 PM EDT
GRANVILLE BY 550 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4356 7325 4353 7323 4335 7325 4327 7346
      4342 7359 4358 7327
TIME...MOT...LOC 2134Z 239DEG 25KT 4339 7342

HWJIV
Local storm report, Aug 21, 5:42 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
542 PM EDT SUN AUG 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     5 NW GLENS FALLS        43.37N 73.70W
08/21/2011                   WARREN             NY   NWS EMPLOYEE

            TREES DOWN AND AWNING RIPPED OFF BUILDING.

&&

SDIRIENZ
Special weather statement, Aug 21, 5:54 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
554 PM EDT SUN AUG 21 2011

NYZ051>053-058>061-212230-
WESTERN ALBANY NY-EASTERN ALBANY NY-EASTERN GREENE NY-
WESTERN GREENE NY-WESTERN COLUMBIA NY-EASTERN COLUMBIA NY-
WESTERN RENSSELAER NY-
554 PM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM IN

  ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  GREENE COUNTY IN EAST CENTRAL NEW YORK...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...

AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...AND HEAVY RAIN.  THIS STORM WAS LOCATED 9 MILES WEST
OF COXSACKIE...OR ABOUT 12 MILES NORTHWEST OF CATSKILL...AND MOVING
NORTHEAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
COXSACKIE BY 610 PM EDT
NEW BALTIMORE AND RAVENA BY 615 PM EDT
KINDERHOOK AND SELKIRK BY 620 PM EDT
CASTLETON-ON-HUDSON AND VALATIE BY 625 PM EDT
NASSAU AND 7 MILES SOUTH OF EAST GREENBUSH BY 630 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4262 7368 4242 7353 4224 7402 4239 7415
TIME...MOT...LOC 2154Z 240DEG 25KT 4236 7398

TAW/KGM
Special weather statement, Aug 21, 5:56 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
556 PM EDT SUN AUG 21 2011

NYZ063-064-212230-
WESTERN ULSTER NY-EASTERN ULSTER NY-
556 PM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM IN

  ULSTER COUNTY IN EAST CENTRAL NEW YORK...

AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...AND HEAVY RAIN.  THIS STORM WAS LOCATED 15 MILES
SOUTHWEST OF WOODLAND VALLEY CAMPGROUND...OR ABOUT OVER
GRAHAMSVILLE...AND MOVING NORTHEAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
WOODLAND VALLEY CAMPGROUND...PHOENICIA AND WEST SHOKAN BY 625 PM EDT
MOUNT TREMPER AND 6 MILES NORTHWEST OF KENNETH L WILSON CAMPGROUND BY
630 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4179 7452 4187 7447 4197 7469 4198 7469
      4214 7438 4211 7429 4210 7420 4195 7408
TIME...MOT...LOC 2156Z 237DEG 25KT 4193 7456

TAW/KGM

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 8:54 AM EDTSpecial Weather StatementALYHamilton51 min
Aug 21, 9:34 AM EDTSpecial Weather StatementALYHamilton41 min
Aug 21, 10:34 AM EDTSpecial Weather StatementALYWarren56 min
Aug 21, 11:14 AM EDTSpecial Weather StatementALYSaratoga, Washington61 min
Aug 21, 11:25 AM EDTSpecial Weather StatementALYSchenectady35 min
Aug 21, 11:28 AM EDTSpecial Weather StatementALYWarren47 min
Aug 21, 11:44 AM EDTSpecial Weather StatementALYSaratoga46 min
Aug 21, 11:47 AM EDTSpecial Weather StatementALYUlster43 min
Aug 21, 12:14 PM EDTSpecial Weather StatementALYSchenectady46 min
Aug 21, 12:17 PM EDTSpecial Weather StatementALYAlbany28 min
Aug 21, 12:24 PM EDTSpecial Weather StatementALYColumbia36 min
Aug 21, 12:28 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Ulster62 min
Aug 21, 12:35 PM EDTSpecial Weather StatementALYAlbany40 min
Aug 21, 12:52 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga, Schenectady40 min
Aug 21, 12:57 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess63 min
Aug 21, 1:04 PM EDTSevere Thunderstorm WarningALYRensselaer, Saratoga, Washington56 min
Aug 21, 1:14 PM EDTFlash Flood WarningALYDutchess104 min
Aug 21, 1:21 PM EDTTornado WarningALYDutchess39 min
Aug 21, 1:30 PM EDTSevere Thunderstorm WarningALYDutchess60 min
Aug 21, 1:59 PM EDTSevere Thunderstorm WarningALYDutchess61 min
Aug 21, 3:52 PM EDTSpecial Weather StatementALYSaratoga, Washington38 min
Aug 21, 4:23 PM EDTSpecial Weather StatementALYWarren37 min
Aug 21, 4:33 PM EDTSpecial Weather StatementALYColumbia27 min
Aug 21, 4:50 PM EDTFlash Flood WarningALYWarren3 hr
Aug 21, 4:52 PM EDTSpecial Weather StatementALYWarren23 min
Aug 21, 4:56 PM EDTSpecial Weather StatementALYColumbia34 min
Aug 21, 5:03 PM EDTSpecial Weather StatementALYWashington27 min
Aug 21, 5:05 PM EDTSpecial Weather StatementALYWarren25 min
Aug 21, 5:34 PM EDTSpecial Weather StatementALYWashington26 min
Aug 21, 5:48 PM EDTSevere Thunderstorm WarningALYWarren, Washington22 min
Aug 21, 5:54 PM EDTSpecial Weather StatementALYAlbany36 min
Aug 21, 5:56 PM EDTSpecial Weather StatementALYUlster34 min
Aug 21, 6:09 PM EDTSevere Thunderstorm WarningALYColumbia, Greene, Ulster39 min
Aug 21, 6:25 PM EDTSevere Thunderstorm WarningALYColumbia, Rensselaer65 min
Aug 21, 6:33 PM EDTSpecial Weather StatementALYDutchess42 min
Aug 21, 6:38 PM EDTSpecial Weather StatementALYWarren22 min
Aug 21, 6:56 PM EDTSpecial Weather StatementALYDutchess34 min
Aug 21, 6:59 PM EDTSpecial Weather StatementALYSaratoga31 min
Aug 21, 7:27 PM EDTSpecial Weather StatementALYSchenectady33 min
Aug 21, 7:29 PM EDTAreal Flood AdvisoryALYColumbia, Rensselaer3 hr
Aug 21, 7:40 PM EDTSpecial Weather StatementALYWashington35 min

Nearby

Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.